MAUDE Adverse Event Report: CORDIS CORPORATION SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS CORPORATION SABER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Model Number 48004020X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/12/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product history record review is anticipated; however, it has not yet been finalized.The device was received for analysis but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a plastic portion of the balloon of a 4mm x20cm saber percutaneous transluminal angioplasty (pta) catheter broke off.There was no reported patient injury.The user is trained to the device.The product was properly stored and opened in sterile field.The device is expected to be returned for evaluation.
 
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 82206138 presented no issues during the manufacturing process that could be related to the reported event.The device was received for analysis but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
As reported, a plastic portion of the balloon of a 4mm x20cm saber percutaneous transluminal angioplasty (pta) catheter broke off.There was no reported patient injury.The user is trained to the device.The product was properly stored and opened in sterile field.Multiple attempts to obtain supplemental information were made; however, additional event details were not provided.The device was returned for analysis.One non-sterile unit of a saber 4mm x 20cm 150 was received inside of a clear plastic bag.The device was unpacked to proceed with the product evaluation.During the visual inspection, the balloon was received partially inflated, it cannot be established at naked eye if the distal tip is separated; however, it appears to be shorter than expected.The hub was found cracked from the inflation luer hub.No other anomalies were noted on the device as received.Due the separated distal tip and the cracked hub a sem analysis was performed, and results showed that the separation on the distal tip of the device presented evidence of elongations and a possible incomplete/partial fusion between the materials of the tip.The elongations found on the material of the unit are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the distal tip was induced to a tensile force that exceeded the material yield strength prior to the separation.Nevertheless, the exact cause of the separation could not be determined during analysis.Results showed that the cracked luer hub area unit presented evidence of plastic deformation and fatigue striations.Plastic deformation and fatigue striations found on the hub material are commonly associated with damages caused by material tensile overload.Therefore, it is assumed that the hub material was induced to a tensile force that exceeded the hub material yield strength prior to the damage presented.No other anomalies were observed during the sem analysis.A product history record (phr) review of lot 82206138 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported event by the customer as ¿balloon ¿ separated¿ was not confirmed since the balloon was not damaged.However, subsequent findings of ¿luer hub cracked¿ and ¿distal tip separated¿ were confirmed as the distal tip was received separated, and the hub was found cracked.Sem analysis was performed, and results showed that the separation on the distal tip of the device presented evidence of elongations and a possibility there may be an incomplete/partial fusion between the materials of the tip.The elongations found on the material of the unit are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the distal tip was induced to a tensile force that exceeded the material yield strength prior to the separation.Several factors are being considered and further investigation is required to find a definitive root cause.Therefore, based on the information available for review, it is difficult to draw a clinical conclusion between the device and the events reported as further investigation is warranted.The luer hub presented evidence of plastic deformations and fatigue striations which are commonly associated with damages caused by material tensile overload.It is likely handling of the product and procedural factors contributed to the event reported.Overtightening is the likely culprit and has been known to cause cracks in luer hubs.According to the safety information in the instructions for use ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.If resistance is felt upon removal, then the balloon, guidewire and the sheath should be removed together as a unit, particularly if balloon rupture or leakage is known or suspected.Proper functioning of the catheter depends on its integrity.Care should be used when handling the catheter.Damage may result from kinking, stretching, or forceful wiping of the catheter.Forceful handling can result in catheter separation and the subsequent need to use a snare or other medical interventional techniques to retrieve the pieces.Always verify integrity of the catheter after removal.¿ the phr review does not suggest a manufacturing related issue; however, product analysis suggests that the event experienced by the customer needs further investigation to determine root cause.Therefore, an investigation has been initiated.
 
Event or Problem Description
As reported, a plastic portion of the balloon of a 4mm x20cm saber percutaneous transluminal angioplasty (pta) catheter broke off.There was no reported patient injury.The device was received for analysis and the product evaluation revealed a separated distal tip in addition to a cracked hub.The user is trained to the device.The product was properly stored and opened in sterile field.Multiple attempts to obtain supplemental information were made; however, additional event details were not provided.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The device was received for analysis but the engineering report is not yet available.Additional information is pending and will be submitted within 30 days upon receipt.

Brand Name
SABER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60th avenue
miami lakes FL 33014 2802
Manufacturer Contact
karla castro
14201 nw 60th avenue
miami lakes, FL 33014-2802
7863138372
MDR Report Key16420023
Report Number9616099-2023-06270
Device Sequence Number6375859
Product Code LIT
UDI-Device Identifier20705032069493
UDI-Public(01)20705032069493(17)231031(10)82206138
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K971010
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/05/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2023
Device Model Number48004020X
Device Catalogue Number48004020X
Device Lot Number82206138
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/10/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/01/2023
Supplement Date Received by Manufacturer03/08/2023
03/15/2023
05/24/2023
Initial Report FDA Received Date02/22/2023
Supplement Report FDA Received Date03/09/2023
04/10/2023
06/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/14/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown